MAUDE Adverse Event Report: EXACTECH, INC. WEDGE PLASMA X/O SZ 6; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. WEDGE PLASMA X/O SZ 6; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 188-01-06
Medical Device Problem Codes Unstable (1667); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Pain (1994); Synovitis (2094); Osteolysis (2377); Joint Laxity (4526)
Date of Event 01/30/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Legal case ¿ usa.Patient id: margaret simpson + left hip.8/5/24: additional information in in-box on 8/1/24: attached email, ebi report, initial op report/implant log, and revision op report.Added liner device information to (b)(4).Added stem device information to product information.It was reported that approximately 84 months after a left total hip replacement procedure, the patient underwent a revision procedure to address accelerated polyethylene wear; unstable hip with early anterior impingement; modest bone loss.Initial surgery and revision surgery operative notes were provided.Preoperative and postoperative diagnoses indicated failed left total hip replacement due to accelerated polyethylene wear.Initial surgery and revision surgery operative notes were provided.Procedure: revision left total hip replacement of acetabular liner and femoral stem and head with debridement of iliopsoas bursitis and extensive circumferential debridement of inflamed pseudo-capsular tissue.Just dep to the capsule layer was a pseudocapsule, which was yellowish and inflamed, exhibiting thickening and fronds of synovitis.This was circumferentially excised, taking care to remove all the tissue as best possible.Probing into the sub-psoas recess anteriorly, there was a large amount of clear yellow fluid.This was suctioned away.The subdeltoid bursa was probed with the joker elevator and synovium bursa was encountered.This was tugged on with curette and also tonsil clamps and then when this much could be teased into the joint space, it was excised with electrocautery.The position of the components was noted.There were only 1 to 2 degrees of anteversion of the acetabular component and the femoral component had 0 degrees or -1 degrees of anteversion! not surprisingly, the hip was unstable with stability testing with clear early anterior impingement.For this reason, it was clear the stem had to be revised.Working around the upper half of the prosthesis was able to be loosened from the femur with a slap hammer and mallet.It was partially loosened by banging antegrade on the stem and then banging on it retrograde to get it to remove.Fortunately, there was very modest bone loss.The stem was revised to a competitor¿s device.Prior to this, the scar tissue and _________around the periphery of the cup had been removed and this allowed the placement of the new 10-degree high wall liner, placed with apex at 1 o¿clock and pounded in place assuring good locking of the peripheral locking tabs with good seating.All the tissue and hardware were sent to pathology for documentation.The patient was awakened and transferred to the recovery room in stable condition.She tolerated the surgery well.The serial number 4625289 is confirmed to be a part of recall number: z-1732-2022 130-36-52 - nv gxl liner neutral, 36mm id, group 2 cups.Serial: (b)(6).510k: k121392.Udi: (b)(4).Product code: jdi, lph, lwj, lzo, meh.X-ray: no.Operative notes: yes.Concomitant devices: 4310164 180-01-52 - nv crown cup clstr hole 52mm group 2.4645633 188-01-06 - wedge plasma x/o sz 6.4667844 180-65-30 - alteon 6.5mm screw, 30mm.4704519 170-36-00 - biolox delta femoral head 36mm od, +0mm." original description summary: it was reported that approximately unknown months after a total hip replacement procedure, the patient underwent a revision procedure to address prosthesis wear.No further issues or complications were reported.No additional information is available.
 
Additional Manufacturer Narrative
D10 concomitant devices: 4625289 130-36-52 - nv gxl liner neutral, 36mm id, group 2 cups.4310164 180-01-52 - nv crown cup clstr hole 52mm group 2.4667844 180-65-30 - alteon 6.5mm screw, 30mm.4704519 170-36-00 - biolox delta femoral head 36mm od, +0mm.The product associated with the reported event is within the scope of recall however, there is insufficient information to evaluate whether the subject issue of the recall was a cause or contributor to the reported event.The device was not returned for evaluation and no medical or other records containing treatment information or patient information have been received; therefore, the reported event cannot be confirmed, nor can the circumstances or potential causes or contributors to the alleged event be evaluated.Should additional, material information become available that permits more analysis or conclusions, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
Based on the available information, the patient involved meets the following risk criteria for early prosthesis wear and/or osteolysis as specified in the hhe: combination of largest available femoral head and/or thinnest available liner was used.The most likely cause for the reported revision due to prosthesis wear and osteolysis may have been a combination of risk factors such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential).However, this cannot be confirmed as the devices were not returned for evaluation, and images and radiographs were not provided.

Brand Name
WEDGE PLASMA X/O SZ 6
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th court
gainesville 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville 32653
3523771140
MDR Report Key19916696
Report Number1038671-2024-02695
Device Sequence Number12663182
Product Code JDI
UDI-Device Identifier10885862250957
UDI-Public10885862250957
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K140674
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2021
Device Catalogue Number188-01-06
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2024
Supplement Date Received by Manufacturer12/09/2024
Initial Report FDA Received Date08/06/2024
Supplement Report FDA Received Date12/09/2024
Date Device Manufactured11/03/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale